It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board

Lasting post SSRI constipation


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 10-31-2016, 10:16 AM   #1
Ollga
Newbie
(female)
 
Join Date: Oct 2016
Posts: 1
Ollga HB User
Lasting post SSRI constipation

Hi everyone! Please help! I've been taking Lexapro for 6 months, 20 mg per day. I stopped taking it because of a terrible constipation. I've been off of it for almost a year. Unfortunately my constipation did not improve at all. I haven't had any issues with moving my bowels before starting lexapro. I thought that constipation is a temporary problem that will go away as my body adjusts to the medication. It appears to me that instead it caused a permanent damage. I have tried every type of laxative there is on the market to have a bowel movement, it would make my stool softer but still very small. It didn't increase the amount of stool evacuated at all. Tried exercise, healthy diet, fiber. It has gotten so bad I couldn't even pass gas for weeks. My bowel movements are very small, every 3 to 4 days. My stomach is big, there is so much pressure in my abdomen from not being able to empty my bowels that my legs are swollen even after waking up in the morning, I feel swelling around my ankles. My question is, will that post SSRI constipation go away? Did anyone go through it? Did it get better? Did something help? I have deep regrets that I started taking that medication. The dr told me it is a safe medication. And ignored me when I told him about my problem with distention and constipation.

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-20-2017, 10:38 AM   #2
mountainflower1
(female)
 
Join Date: Oct 2017
Posts: 1
mountainflower1 HB User
Re: Lasting post SSRI constipation

Hello:
I hope you get this. Your post has been so helpful to me in diagnosing my own problem. I never had any bowel problems until I started taking Escitalopram, a substitute for Lexapro. I have struggled for 2 years, with all the symptoms you have described, not knowing the cause. I go to the doctor regularly and have discussed this problem as well as trying all remedies, including Linzess. Side effects, resulting in constipation, from Escitalopram were never mentioned. Just 4 days ago, I researched the side effects and stopped taking this medication. For the first time in 2 years, my bowels have moved on their own and seem to be returning to normal.
I really hope I have found the answer because this condition is horrendous to live with everyday.
I do have a prescription for Clonazepam 0.5 that I take occasionally as needed. I hope this will be sufficient. I will discuss my findings when I return to my doctor next month.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!